MAUDE Adverse Event Report: SYNTHES GMBH FIBULINK® SYNDESMOSIS REPAIR KIT/ TI; WASHER, BOLT NUT

SYNTHES GMBH FIBULINK® SYNDESMOSIS REPAIR KIT/ TI; WASHER, BOLT NUT
Catalog Number FGS-1100
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an orif surgery for fracture on the ankle with the products in question.After the surgery on (b)(6) 2025, the removal surgery was performed.The reason for the removal is unknown.In the surgery, the tibial screw in question was spinning freely, making it difficult to remove.The product was removed from the other side by hammering it little by little.The surgery was completed successfully with 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H3, h6: part: fgs-1100 synthes lot # 23e016 supplier lot # 23e016 release to warehouse date: 01 nov 2023 supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Photo investigation: the product was not returned to j&j medtech orthopaedics; however, photos and x-ray were provided for review.The photo and x-ray investigation revealed the device was observed implanted and images provided during surgical procedure.However, the compliant condition can not be confirmed with available information.Functionality of the device cannot be assessed through photo evidence provided.Surgical technique fibulink¿ syndesmosis repair system was reviewed and the following relevant statement was found: removal of the implant is completed by reversing installation steps.The dedicated removal kit should be used for fibulink implant removals in conjunction with an ao quick connect handle.Note: in case of difficult removal circumstances, the following screw extraction instruments can be used to remove the fibulink implant: to remove the fibula tensioning cap, use conical extraction screw 309.510 or 309.520.To remove the fibula link, use conical extraction screw 309.510 or 03.505.233.To remove the tibia screw, use conical extraction screw 309.510.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the fibulink® syndesmosis repair kit/ ti would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
FIBULINK® SYNDESMOSIS REPAIR KIT/ TI
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23051148
Report Number8030965-2025-09324
Device Sequence Number15962074
Product Code HTN
UDI-Device Identifier00863176000317
UDI-Public(01)00863176000317
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162805
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFGS-1100
Device Lot Number23E016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2025
Initial Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown